Nebraska, 2001

Damaging Wind in Nebraska, July 1, 2001

July 1, 2001 · NWS GLD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 1:48 PM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 1, 1:48 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT SUN JUL 1 2001

BACKDOOR COLD FRONT WAS MOVING SOUTHWEST ACROSS SOUTH CENTRAL
NEBRASKA TO THE PANHANDLE OF NEBRASKA. THE ATMOSPHERE HAD BECOME VERY
UNSTABLE EARLY THIS AFTERNOON JUST SOUTH OF THE FRONT WITH LIFTED
INDICES NEAR -10 AT 19Z NORTHWEST OF KSNY. THE AVN HAS BEEN TOO COOL
THE LAST SEVERAL RUNS WITH MOS LOWS AND HIGHS. THE NGM WAS NOT
HANDLING THE ELEVATED CONVECTION OVER NEBRASKA AS WELL AS ETA/MESO
ETA...BUT OTHERWISE THE NGM AND THE ETA APPEAR TO BE DOING A
REASONABLY GOOD JOB WITH THE SCENARIO...SO WILL USE A BLEND OF THESE
2 MODELS.

THE 18Z MESO ETA RUN INDICATES MORE WIDESPREAD PRECIPITATION TONIGHT
THAN THE EARLIER ETA RUN. GIVEN THE UNSTABLE CONDITIONS AND STORMS
BEGINNING TO FIRE OVER EASTERN COLORADO EARLY THIS AFTERNOON...WILL
GO ABOVE NGM GUIDANCE AGAIN AS THE NGM (AND AVN) HAS HAD A DRY BIAS
DURING THE LAST SEVERAL RUNS.  BACK DOOR FRONT IS EXPECTED TO DRIFT
INTO THE KHLC AND KMCK AREAS AS CONVECTION IN VERY COOL AIR NORTHEAST
OF THE FRONT HELPS PUSH THE FRONT FARTHER SOUTHWEST. THE ARRIVAL OF
THE FRONT...UNSTABLE CONDITIONS AND FAVORABLE STORM RELATIVE INFLOW
SHOULD HELP SUSTAIN STORMS THAT FIRE OVER NORTHEAST COLORADO AND
THE PANHANDLE OF NEBRASKA WELL INTO THE NIGHT.

FOR THE NEXT FEW DAYS...EXPECT TEMPERATURES AT OR ABOVE NORMAL AS
THE UPPER LEVEL RIDGING BUILDS INTO THE AREA. WIDELY SCATTERED
STORMS ARE STILL POSSIBLE MONDAY NIGHT AS LOW LEVEL MOISTURE...
REMAINING BOUNDARIES AND MARGINAL MID LEVEL TEMPERATURE SHOULD BE
ENOUGH TO SUPPORT A FEW STORMS.

FOR THE EXTENDED...THE MRF WAS NO LONGER INDICATING MUCH OF A FROPA
DURING THE MIDDLE OF THE WEEK. THE MRF HAS RAISED HIGHS AS MUCH AS
12 DEGREES (77 TO 89 OF THE MEX FOR FRIDAY). NOT READY TO
COMPLETELY ACCEPT THIS SCENARIO GIVEN THE AMOUNT OF COLD AIR
FORECAST OVER THE GREAT LAKES AREA AND THE STRENGTH OF THE TROF THAT
DEVELOPS BY THE SECOND HALF OF THE WEEK. WILL KEEP HIGHS IN THE 80S
THURSDAY AND FRIDAY. WILL ALSO KEEP STORMS IN ALL 5 DAYS AS FLOW
BECOMES MORE WESTERLY AND ALLOWS IMPULSES TO TRACK ACROSS THE
CENTRAL HIGH PLAINS.

.GLD...NONE.

SKIPPER

In the hours before

Local storm report, Jul 1, 3:47 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUL 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    18 N YUMA                 CO   1 INCH HAIL
07/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Jul 1, 3:59 PM MST, 2 hours 54 minutes before
COZ090-091-KSZ001-002-013-014-027-028-NEZ079-080-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT SUN JUL 1 2001

...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...SOUTHWEST NEBRASKA AND
NORTHWEST KANSAS UNTIL 10 PM MDT (11 PM CDT)...

COUNTIES INCLUDED IN THE WATCH IN EAST CENTRAL COLORADO ARE...YUMA...
KIT CARSON. IN NEBRASKA...DUNDY...HITCHCOCK. IN NORTHWEST KANSAS...
CHEYENNE...SHERMAN...WALLACE...LOGAN...THOMAS...RAWLINS.

ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE THUNDERSTORMS THIS AFTERNOON THAT WILL
CONTINUE INTO TONIGHT. SOME OF THE STORMS WILL LIKELY BECOME SEVERE
PRODUCING HAIL TO TWO INCHES IN DIAMETER...AND THUNDERSTORM WIND
GUSTS TO 70 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR L7ATER
STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT.

VP
Local storm report, Jul 1, 4:27 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT SUN JUL 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
#
0525 PM    18 N YUMA                 CO   1.75 INCH HAIL
07/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 1, 6:44 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT SUN JUL 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
_
0742 PM    3 N WRAY                  CO   FLOOD
07/01/01   YUMA                           ONE FOOT OF WATER OVER
                                          HIGHWAY 385

The radar

The Goodland radar (KGLD), 133 km away, was scanning. The volume nearest the first event began at 01:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red Willow

When
July 1, 6:53 PM MST
Where
Red Willow County, Mc Cook Arpt
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.200, -100.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262628.